Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The origin and growth of mathematical concepts


Author: R. L. Wilder
Journal: Bull. Amer. Math. Soc. 59 (1953), 423-448
DOI: https://doi.org/10.1090/S0002-9904-1953-09717-8
MathSciNet review: 0058550
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. N. Whitehead, Science and the modern world, Pelican Mentor Book, N. Y., 1948.
  • 2. H. Poincaré, The foundations of science, Lancaster, Science Press, 1946.
  • 3. J. Hadamard, The psychology of invention in the mathematical field, Princeton University Press, 1945. MR 11665
  • 4. O. Veblen, Opening address, Proceedings of the International Congress of Mathematicians, Providence, American Mathematical Society, vol. I, 1952, pp. 124-125.
  • 5. J. L. Coolidge, A history of geometrical methods, Oxford, 1940. MR 2769
  • 6. G. Sarton, The study of the history of science, Cambridge, Harvard University Press, 1936.
  • 7. A. Rosenthal, The history of calculus, Amer. Math. Monthly vol. 58 (1951) pp. 75-86. MR 39640
  • 8. G. Cantor, Gesammelte Abhandlungen, ed. by E. Zermelo, Berlin, Springer, 1932.
  • 9. C. Jordan, Cours d'analyse, Paris, Gauthier-Villars, vol. 1, 1882; vol. 3, 1887.
    9a. Second edition of [9], vol. 1, 1893.

  • 10. A. L. Cauchy, Leçons sur les applications du calcul infinitesimal à la geometrie, Paris, L'Imprimerie Royale, 1826, vol. 1.
  • 11. L. E. J. Brouwer, Beweis der Invarianz der geschlossenen Kurve, Math. Ann. 72 (1912), no. 3, 422–425 (German). MR 1511706, https://doi.org/10.1007/BF01456726
  • 12. M. Fréchet, Sur quelques points du calcul fonctionnel, Rend. Circ. Mat. Palermo vol. 22 (1906) pp. 1-74.
  • 13. L. Zoretti and A. Rosenthal, Die Punktmengen, Encyk. d. Math. Wiss., II C 9a, Leipzig, Teubner, 1924.
  • 14. W. Hurewicz and H. Wallman, Dimension theory, Princeton University Press, 1941. MR 6493
  • 15. K. Menger, Dimensionstheorie, Leipzig, Teubner, 1928.
  • 16. R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloquium Publications, vol. 32, New York, 1949. MR 29491
  • 17. J. M. Child, The early mathematical manuscripts of Leibniz, Chicago, Open Court, 1920.
  • 18. H. Weyl, A half-century of mathematics, Amer. Math. Monthly vol. 58 (1951) pp. 523-553. MR 44443
  • 19. Paul Alexandroff, Dimensionstheorie, Math. Ann. 106 (1932), no. 1, 161–238 (German). MR 1512756, https://doi.org/10.1007/BF01455884
  • 20. D. R. Curtiss, Fashions in Mathematics, Amer. Math. Monthly 44 (1937), no. 9, 559–566. MR 1524086, https://doi.org/10.2307/2301631


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1953-09717-8

American Mathematical Society